CSN Login
Members Online: 2

Leg Pain during treatment

Little B
Posts: 2
Joined: Mar 2010

My mother has uterine cancer and has completed 3 cyles of chemo. She is in radiaion at this time. In the past two weeks, she has developed leg pain that is so severe that she cannot stay asleep at night. The pain seems to originate in the foot/ankle area and travels upward through the legs into the back. Has anyone else experienced this, and if so, what can we do to help her rest?

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

Little B, have you reported this to the radiation oncologist? What do they say about this pain.

I did not experience this pain during radiation, so I can not comment from personal experience.

Keep asking the radiation folks about this!

Karen

Little B
Posts: 2
Joined: Mar 2010

We did question the radiation oncologist. He said the pain was not a side effect of the radiation. I plan to call the regular oncologist Monday.

cleo
Posts: 126
Joined: Sep 2009

I assume that your mother had surgery? I had a tumour that had to be removed from a nerve and was told that there could be leg pain as a result of this.

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

You know all the drugs are so very hard on our systems who knows? I had chemo and radiation and can't say much about leg pain. I'd have a few aches and pains all over as it would change from buttocks to back and go elsewhere. I was always up on asking my radiation doc if had issues and he was excellent to confirm no or yes. Or...had other suggestions, which usually meant another drug which I wouldn't take unless in HUGE pain.

Best to you!I do agree with Karma about surgery and having a nerve touched. That happens is many surgeries as did when my hubbie had a hip replaced and had numbness in his leg with shooting pains down the leg. His neurologist didn't see any concern just will take time to subside, which it did after 6 months...no pain! Could be you too?

Jan

~~~~~~~HAPPY EASTER~~~~~~~

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

How long ago was her chemo? Sounds like Neuropathy pain..

I have been living with it for about a month now off and on.

Is she taking anything for it? My doctor offered to give me something.

Laurie

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

It could be neuropathy but one always worries about blood clots too. I would call my Doctor and let him/her handle this one.

ryrich2911
Posts: 2
Joined: Apr 2010

The only thing that really helped me....my husband but blankets in the dryer to heat them, and then changed them when they cooled down....the heat helped :-) hope it helps......They call it chemo pain

sallyh's picture
sallyh
Posts: 16
Joined: Apr 2010

Try placing about 2-3 pillows to elevate the legs above the torso. This really seems to help my sister when her legs begin to ache.

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

I too suffer from this....I will try the hot blankets...

Also my doc put me back on the Decadron for a few days, it helped.

Laurie

sue K
Posts: 18
Joined: Apr 2010

I was diagnosed with uterine carcinosarcoma last May. I had chemo and radiotherapy, which finished in October. The worst side effect of the chemo was severe leg pain, which no-one had warned me about. Unfortunately I am still experiencing constant back and leg pain which is worse when I exercise. The only relief is strong painkillers.I keep hoping that things will improve soon as it is now 6months since treatments ended. I have an appointment with my consultant oncologist on Monday, and am hoping for good results from recent scans.The main thing is to know that the cancer has not returned or metastasised, and I keep reminding myself that the good thing is that I am still alive!
Good luck to you all
sue

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network